Alert archive / Maine / Special Weather Statements in 2017
Special Weather Statement, NWS Caribou, ME
NWS Caribou, ME issued this special weather statement at Jun 20, 2017, 6:01 PM EDT. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2017, 6:01 PM EDT (22:01 UTC)
- Expired
- Jun 20, 2017, 6:30 PM EDT
- In force
- 29 min
- Issued by
- NWS Caribou, ME
The radar
The Caribou radar (KCBW), 46 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 10.0 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 834 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
070
WWUS81 KCAR 202201
SPSCAR
Special Weather Statement
National Weather Service Caribou ME
601 PM EDT TUE JUN 20 2017
MEZ006-011-032-202230-
Southeast Aroostook-Central Penobscot-Northern Washington-
601 PM EDT TUE JUN 20 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WASHINGTON...
SOUTHEASTERN AROOSTOOK AND EAST CENTRAL PENOBSCOT COUNTIES...
At 600 PM EDT, a strong thunderstorm was located 7 miles southeast of
Wytopitlock, or 9 miles southwest of Danforth, moving northeast at 45
mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Danforth, Vanceboro, Topsfield, Codyville Plantation, Weston,
Prentiss, Carroll, Bancroft, Lambert Lake, Eaton, Drew Plantation,
Brookton, Forest and Forest City.
This includes US Highway 1 between Brookton and Danforth.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4556 6743 4533 6800 4558 6815 4575 6780
4574 6778 4573 6781 4570 6780 4569 6782
4568 6780 4566 6772 4569 6773 4561 6765
4562 6764 4559 6752 4560 6745 4558 6743
TIME...MOT...LOC 2200Z 238DEG 39KT 4555 6799
$$
DudaWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this special weather statement went out at Jun 20, 4:01 PM EDT, 2 hours earlier.
Area forecast discussion, Jun 20, 4:01 PM EDT, 2 hours before
Area Forecast Discussion
National Weather Service Caribou ME
401 PM EDT Tue Jun 20 2017
.SYNOPSIS...
A cold front will push east of the region tonight as a weather
disturbance lifts north across the area. Low pressure will lift
north through Quebec tonight and Wednesday. High pressure will
build south of the region on Thursday.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
Scattered to numerous showers with isolated thunderstorms late
this afternoon. Showers are producing very heavy downpours. For
example, NWS Caribou got 0.55 inches in just 15 minutes.
Thankfully, training has been limited and no storms have been
severe.
Showers will die off quickly after dark. Could be some fog
persisting mainly near the coast, but with some drier air
working in, don't think it will be as foggy as previous
nights/days.
Shortwave moving through Wednesday will spark scattered showers
again, but airmass will be cooler and a bit drier on Wednesday,
so think that thunder will be limited to the slightly juicier
airmass from about Millinocket south, with just showers in the
north. Somewhat breezy out of the southwest as the cooler, drier
air moves in.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
Next in a series of short waves associated with the upper
low across eastern Quebec province will pull east of the region
Wednesday evening followed by partial clearing and cooler
weather Wednesday night. Lows by Thursday morning will drop back
to around 50 across the far north and the low to mid 50s down
east.
We finally get a break from all the rain on Thursday as a drier
westerly flow aloft is expected to bring a mainly sunny and
seasonably warm day to the region. Highs will range from the
lower 70s north and mid to upper 70s down east but it will be
cooler along the coast.
Clouds begin to increase Thursday night in advance of an approaching
warm front with lows from the mid to upper 50s.
Friday is shaping up as another wet day with periods of heavy
rain possible at times. Airmass is expected to moisten back up
with dew points rising back into the lower 60s in advance of low
pressure approaching from the west. Looks as if the best
instabilty will be just to our west and have included chance
thunder into portions of Piscataquis county Friday afternoon.
Highs on Friday will range from the low to mid 70s north and mid
to upper 70s downeast bit of course cooler along the coast.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
The wet weather will potentially linger into Saturday before we
briefly dry out again Saturday night into Sunday. Another
disturbance will bring the chance for more showers by early
next week. Temperatures will be near normal Saturday and Sunday
and then trend a bit below normal by early next week.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
NEAR TERM: Generally VFR late this afternoon outside of the
scattered showers and thunderstorms, and outside of the
immediate coastal fog. Away from the immediate coast, tonight
generally will be VFR, although late in the night or early
Wednesday morning there may be a period of MVFR ceilings at some
sites. The coast is tricky: low clouds and fog are eroding along
coastal Hancock but persisting along coastal Washington. Think
that the coast will have patchy IFR through tonight with the
greater probability of VFR toward coastal Hancock. The coast
should improve to VFR Wednesday afternoon. VFR during the
afternoon Wednesday outside of scattered showers and isolated
storms.
SHORT TERM: VFR weather expected Wednesday night through
Thursday night. MVFR/IFR is possible Friday and Saturday in
rain. VFR returns for Sunday.
&&
.MARINE...
NEAR TERM: Small craft for hazardous seas into Wednesday
morning. Seas away from immediate coast remain in the vicinity
of 6 feet, but winds are generally a bit below small craft
levels. Some fog persisting over the waters, but probably not as
bad as it has been.
SHORT TERM: A small craft advisory may be needed for seas
Wednesday night and then again Friday and saturday.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Flash Flood Watch until 6 PM EDT this evening for MEZ001>006-
010-011-015-031-032.
MARINE...Small Craft Advisory for hazardous seas until 11 AM EDT
Wednesday for ANZ050-051.
&&
Near Term...Foisy
Short Term...Duda
Long Term...Duda
Aviation...Foisy/Duda
Marine...Foisy/DudaHazardous weather outlook, Jun 20, 3:14 AM EDT, 14 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 314 AM EDT Tue Jun 20 2017 MEZ001>006-010-011-015-031-210715- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Southern Piscataquis- 314 AM EDT Tue Jun 20 2017 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON... This Hazardous Weather Outlook is for East Central Maine...Far Northern Maine...Interior DownEast Maine...North Central Maine...Northern Maine and West Central Maine. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ016-017-029-030-210715- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington- 314 AM EDT Tue Jun 20 2017 This Hazardous Weather Outlook is for Coastal DownEast Maine and Interior DownEast Maine. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ032-210715- Northern Washington- 314 AM EDT Tue Jun 20 2017 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON... This Hazardous Weather Outlook is for Eastern Maine. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-210715- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 314 AM EDT Tue Jun 20 2017 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Jun 20, 4:04 PM EDT, 1 hour 57 minutes before
Special Weather Statement National Weather Service Caribou ME 404 PM EDT TUE JUN 20 2017 MEZ004-005-010-202100- Northern Piscataquis-Northern Penobscot-Central Piscataquis- 404 PM EDT TUE JUN 20 2017 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL PISCATAQUIS AND CENTRAL PENOBSCOT COUNTIES... At 403 PM EDT, a strong thunderstorm was located 9 miles north of Ebeemee, or 13 miles west of Millinocket, moving northeast at 40 mph. Winds in excess of 40 mph and dime size hail are possible with this storm. Locations impacted include... Millinocket, East Millinocket, Medway, Baxter State Park, Grindstone, Katahdin Lake, Norcross and West Seboeis. This includes the following highways... Interstate 95 between mile makers 242 and 249. State Highway 11 between West Seboeis and Grindstone. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4550 6909 4562 6922 4600 6870 4559 6844 TIME...MOT...LOC 2003Z 235DEG 49KT 4559 6898 CB
Special weather statement, Jun 20, 4:55 PM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Caribou ME
455 PM EDT TUE JUN 20 2017
MEZ005-006-011-202200-
Southeast Aroostook-Central Penobscot-Northern Penobscot-
455 PM EDT TUE JUN 20 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN AROOSTOOK AND
NORTHEASTERN PENOBSCOT COUNTIES...
At 453 PM EDT, a strong thunderstorm was located 7 miles south of
Sherman, or 14 miles northeast of Millinocket, moving northeast at 50
mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Medway, Sherman, Island Falls, Amity, Haynesville, Reed Plantation,
Cary Plantation, Linneus, Oakfield, New Limerick, Stacyville,
Crystal, Weston, Reed, Orient, Macwahoc, Bancroft, Glenwood,
Grindstone and Silver Ridge.
This includes the following highways...
Interstate 95 between mile makers 246 and 268.
US Highway 1 near Orient.
State Highway 11 Grindstone and near Sherman.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4557 6846 4579 6866 4611 6797 4580 6780
4580 6781 4576 6781 4575 6779
TIME...MOT...LOC 2053Z 236DEG 45KT 4577 6846
DudaSpecial weather statement, Jun 20, 6:01 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Caribou ME
601 PM EDT TUE JUN 20 2017
MEZ006-011-032-202230-
Southeast Aroostook-Central Penobscot-Northern Washington-
601 PM EDT TUE JUN 20 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WASHINGTON...
SOUTHEASTERN AROOSTOOK AND EAST CENTRAL PENOBSCOT COUNTIES...
At 600 PM EDT, a strong thunderstorm was located 7 miles southeast of
Wytopitlock, or 9 miles southwest of Danforth, moving northeast at 45
mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Danforth, Vanceboro, Topsfield, Codyville Plantation, Weston,
Prentiss, Carroll, Bancroft, Lambert Lake, Eaton, Drew Plantation,
Brookton, Forest and Forest City.
This includes US Highway 1 between Brookton and Danforth.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4556 6743 4533 6800 4558 6815 4575 6780
4574 6778 4573 6781 4570 6780 4569 6782
4568 6780 4566 6772 4569 6773 4561 6765
4562 6764 4559 6752 4560 6745 4558 6743
TIME...MOT...LOC 2200Z 238DEG 39KT 4555 6799
DudaThe office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 3:21 PM EDT | Small Craft Advisory for Hazardous Seas | CAR | 27 hr | |
| Jun 20, 4:04 PM EDT | Special Weather Statement | CAR | Piscataquis | 56 min |
| Jun 20, 4:55 PM EDT | Special Weather Statement | CAR | 65 min |
Nearby
Special Weather Statements in Maine, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.